Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Sep 24, 2006, 5:48 AM CDT for Hidalgo County, Kenedy County, Willacy County, Texas. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2006, 5:48 AM CDT (10:48 UTC)
- Expired
- Sep 24, 2006, 6:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 107 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 10.8 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3959 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 241049 FFWBRO TXC215-261-489-241145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 548 AM CDT SUN SEP 24 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS THIS INCLUDES THE CITIES OF...SAN MANUEL...MCCOOK SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS NORTHWESTERN WILLACY COUNTY IN DEEP SOUTH TEXAS * UNTIL 645 AM CDT * AT 540 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 2636 9852 2646 9802 2677 9780 2676 9833 $$ PHILO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 24, 2:30 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Sep 24, 2:30 AM CDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 230 AM CDT SUN SEP 24 2006 .DISCUSSION...MDLS CONTINUE TO SUGGEST THE ABILITY OF THE ATM OVR DEEP S TX TO FIRE STRONG CONVECTION TODAY THRU MON AM...AS A SLOW MVG COLD FRONT CUTS SLOWLY THRU THE MOIST AND UNSTABLE AMS. BRO 24.0000Z SOUNDING PLACES PWATS AT 2.13 INCH WITH 3146 J/KG OF CAPE. STABILITY INDICES PROJECTED IN THE WM SECTOR PRIOR TO FORCING SHOW CAPES OSCILLATING FM 2 TO 3K AND SIS FM -3 TO -6 AT TIMES. CURRENT EXCESSIVE RAFL PROGS FM HPC PLACE NRN RGV UNDER SLGT RISK OF RAFL TOTAL EXCEEDING 5 INCHES WITH ALL OF THE RGV BULLSEYED IN 1 TO 1.5 INCHES FM 12Z TDY UNTIL 12Z MON...ALSO SHOWING THE POSSIBILITY OF MCS DEVELOPING OVR ADJ GULF EARLY MON AM AND MVG BACK OVR RGV COASTAL AREAS OF CAMERON AND WILLACY 12Z MON THRU MON PM DUMPING 0.50 TO 1.00 INCH OF RAFL DURING THAT PD. CONVECTION JUST STARTING IN ZAPATA COUNTY NOW...WITH VIGOROUS CONVECTION JUST SOUTH OF SAT ALL NIGHT. THIS LINE OF CONVECTION HAS SLOWED DURING THE PAST HOUR...AND THIS SUGGESTS THE TIMING OF SFC FORCING MAY RETARD UNTIL MAX DESTABILIZATION LATER TDY...LEAVING THE POSSIBILITY FOR STRONG TO SVR TSTM DEVELOPMENT FOR OUR SUNDAY AFTERNOON. LATEST ANALYSIS OF STRONG CONVECTION SHOWS AREA NOW JUST 30 MILES NORTH OF JIM HOGG COUNTY. GENERAL SPEED SOUTHWARD IS 18 KTS...BUT XPCT THIS TO SLOW WITH TIME...AS CF ENTERS MORE HOSTILE ENVIRONS. ONCE AGAIN...THIS RETARDS LIFT TO COINCIDE WITH MAX INSTABILITY AND MAY RESULT IN STRONG TSTM DEVELOPMENT W/HVY RAFL. WITH MDLS IN AGREEMENT ON 80 PERCENT POPS IN 1ST TWO PDS...FLASH FLOODING WILL NEED TO BE WATCHED CLOSELY TDY AND TNGT. CURRENT FFG SUGGESTS ANY TOTALS DURING ONE HOUR OF MORE THAN 2.5 INCHES WILL CAUSE FLASH FLOODING...AND THIS FNT SHOULD ALLOW TRAINING AS IT SLOWS AND IGNITES ADDITIONAL CONVECTION TO ITS S AND SW. && .MARINE...WINDS HAVE DECREASED SOMEWHAT FOR NOW BUT SEAS OFFSHORE ARE STILL FAIRLY HIGH. AT 2AM BUOY 42020 REPORTED SOUTH SOUTHEAST WINDS AT 16 KNOTS AND SEAS OF 7 FEET WITH A PERIOD OF 8 SECONDS. A COLD FRONT APPROACHING FROM THE NORTH WILL SPREAD SHOWERS AND THUNDERSTORMS INTO THE COASTAL WATERS BEGINNING THIS MORNING AND LASTING INTO THE AFTERNOON. HEAVY RAIN WILL ACCOMPANY THESE STORMS ALONG WITH GUSTY WINDS. POST-FRONTAL NORTH TO NORTHEAST WINDS OF 20 TO 25 KNOTS ALONG WITH SEAS 6 TO 7 FEET ARE EXPECTED THIS EVENING INTO MONDAY MORNING. ACCORDINGLY...A SCA IS IN EFFECT FOR THIS TIME PERIOD. A RETURN TO GENERALLY DRIER CONDITIONS ALONG WITH LOWER WINDS AND SEAS IS FORECAST THROUGH THE END OF THE WEEK. && .AVIATION...MAINLY VFR CONDITIONS WITH SOUTHEAST WINDS AROUND 10 KNOTS WILL PREVAIL TONIGHT ALTHOUGH OCCASIONAL MVFR CEILINGS WILL OCCUR. THUNDERSTORMS ARE EXPECTED TO OCCUR THIS MORNING INTO THE AFTERNOON IN ASSOCIATION WITH A COLD FRONT MOVING SOUTH INTO THE RGV. HEAVY RAIN AND GUSTY WINDS...ALONG WITH REDUCED CEILINGS AND VISIBILITIES...CAN BE EXPECTED WITH THESE STORMS. WINDS WILL SHIFT TO THE NORTH TO NORTHEAST BY THIS EVENING BEHIND THE FRONT. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 85 73 82 71 85 / 80 70 40 30 20 BROWNSVILLE 88 72 83 70 87 / 80 70 40 30 20 HARLINGEN 87 69 84 70 88 / 80 70 40 20 20 MCALLEN 86 69 85 69 89 / 80 40 30 20 20 RIO GRANDE CITY 83 65 82 67 90 / 80 40 10 20 10 SOUTH PADRE ISLAND 85 73 83 73 86 / 80 70 40 30 20 && .BRO WATCHES/WARNINGS/ADVISORIES... SCA GMZ130-132-135-150-155-170-175 18Z SUN THROUGH 12Z MON. FFA TXZ248>257 FM 1 PM THRU 7 AM MON. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO 58/68
Hazardous weather outlook, Sep 24, 5:00 AM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 500 AM CDT SUN SEP 24 2006 TXZ248>257-251100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 500 AM CDT SUN SEP 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS FROM 1 PM TODAY THROUGH MONDAY MORNING. SOME THUNDERSTORMS COULD BECOME SEVERE TODAY AND TONIGHT. ROADWAY PONDING AND FLOODING OF LOW LYING AREAS OF THE RIO GRANDE VALLEY CAN BE EXPECTED GENERALLY THIS AFTERNOON THROUGH MONDAY MORNING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL MARINE AREAS OF DEEP SOUTH TEXAS FROM 1 PM TODAY THROUGH MONDAY MORNING. THESE WIND AND SEA CONDITIONS WILL ALSO PRODUCE A HIGH RISK OF RIP CURRENTS TODAY FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG THUNDERSTORM DEVELOPMENT WITH HEAVY RAINFALL IS POSSIBLE EARLY MONDAY MORNING MAINLY OVER CAMERON AND WILLACY COUNTIES. SMALL CRAFT ADVISORIES MAY BE NEEDED FOR THE MARINE AREAS OF DEEP SOUTH TEXAS THROUGH TUESDAY...AS NORTHEAST WINDS SHIP SEAS TO 7 TO 9 FEET. A HIGH RISK OF RIP CURRENTS ESPECIALLY DURING LOW TIDES IS ANTICIPATED FOR THE BEACHES OF SOUTH PADRE ISLAND AND BOCA CHICA THROUGH TUESDAY. MARINERS SHOULD BE AWARE THAT SEAS AND WINDS WILL ALWAYS BE HIGHER THAN FORECAST IN AND NEAR THUNDERSTORMS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON. PHILO
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:32 AM CDT | Marine Weather Statement | BRO | 11 hr | |
| Sep 24, 1:45 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 23 hr |
| Sep 24, 4:05 AM CDT | Flash Flood Warning | BRO | Zapata | 85 min |
| Sep 24, 4:11 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 64 min |
| Sep 24, 4:24 AM CDT | Flash Flood Warning | BRO | Brooks, Kenedy | 96 min |
| Sep 24, 4:53 AM CDT | Special Marine Warning | BRO | 97 min | |
| Sep 24, 5:12 AM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 63 min |
| Sep 24, 5:45 AM CDT | Flash Flood Warning | BRO | Starr | 60 min |
| Sep 24, 6:02 AM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 28 min |
| Sep 24, 6:43 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo, Willacy | 47 min |
| Sep 24, 7:29 AM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 31 min |
| Sep 24, 7:57 AM CDT | Special Marine Warning | BRO | 2 hr | |
| Sep 24, 11:44 AM CDT | Flash Flood Warning | BRO | Hidalgo | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.